Texas, 2025

Hail and Damaging Winds in Texas, May 16 to 17, 2025

May 16 to 17, 2025 · NWS FWD · 56 events in 18 counties and zones

A Northern Plains low pressure system, a northeast-to-southwest oriented stationary front across North Texas, and shortwave trough traversing the Texas Panhandle were all contributing factors to the development of widespread severe weather May 16 and 17. A highly unstable environment led to many instances of large hail and damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$333,000
Crop damage
None recorded
Events
56

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A Northern Plains low pressure system, a northeast-to-southwest oriented stationary front across North Texas, and shortwave trough traversing the Texas Panhandle were all contributing factors to the development of widespread severe weather May 16 and 17. A highly unstable environment led to many instances of large hail and damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 16, 1:07 PM CST, 3 hours 54 minutes earlier. Its key messages:

  • Thunderstorms are expected this afternoon and evening roughly along and east of I-35. Some thunderstorms could become severe with primarily a large hail threat.
  • Scattered storms will be possible each afternoon and evening Saturday through Monday. A few storms may be severe (5-15% chance).
  • A cold front on Tuesday will knock temperatures back down to near or slightly below normal for the middle of next work week, with afternoon highs dropping into the upper 70s/low 80s.
Area forecast discussion, May 16, 1:07 PM CST, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
207 PM CDT Fri May 16 2025

...New Short Term, Aviation, Long Term...

.KEY MESSAGES...

- Thunderstorms are expected this afternoon and evening roughly
  along and east of I-35. Some thunderstorms could become severe
  with primarily a large hail threat.

- Scattered storms will be possible each afternoon and evening
  Saturday through Monday. A few storms may be severe (5-15%
  chance).

- A cold front on Tuesday will knock temperatures back down to
  near or slightly below normal for the middle of next work week,
  with afternoon highs dropping into the upper 70s/low 80s.

&&

.SHORT TERM... /NEW/
/Through Tuesday Night/

Severe thunderstorms are in the forecast this afternoon, then
again tomorrow. Threats today and tomorrow will include large to
very large hail as well as damaging winds. The tornado threat is
low, but non-zero. Any outdoor activities (graduation, festivals,
etc.) should pay close attention to the weather each afternoon
through Tuesday.

--Today and Tonight--

The ingredients are coming together for vigorous thunderstorm
development closer to 3pm across North Texas. Recent surface
analysis depicts a stalled front currently extending from near
Gainesville to Mineral Wells. South/southeast of this boundary, a
hot and humid airmass is now in place as dew point temperatures
range between 72 to 75 degrees. Temperatures will also rise
through the next few hours, peaking in the lower 90s in North
Texas and mid 90s across Central Texas.

With this hot and humid airmass, an extremely volatile atmosphere
will be in place this afternoon as surface based instability
exceeds 5000 J/Kg. Strong effective inflow shear will support
supercell development with large hail (2"+) the primary hazard,
followed by damaging winds. Although 0-1 km shear parameters are
not supportive of tornado development, the extremely high amounts
of shear will support rapid vertical stretching of the air column
which may temporarily increase the near-surface shear profile.
Given this potential, the tornado threat will remain low but non-
zero. The area that will be most at risk for thunderstorm
development will be along and east of the I-35 corridor,
especially in North Texas. Most, if not all, thunderstorm
development is likely to occur along the boundary given a
localized source of lift due to surface wind convergence.

Storm chances will gradually wane after sunset as storms continue
moving to the east/southeast this evening. With the parent system
responsible for the stalled boundary well north of our region,
little to no shift is expected to the positioning of this front.
Tonight, expect conditions to remain humid with temperatures
struggling to dip below 70 degrees for a large part of the region.

--Saturday and Saturday Night--

The aforementioned stalled boundary will once again become the
focus of attention tomorrow. The main difference will be the added
source of lift as a short-wave moves overhead late in the morning
to early afternoon hours.

Similar to today, forecast thermodynamic profiles once again
drive instability above 4500 J/kg within a strongly sheared
effective inflow layer. The stalled boundary will continue to be
the surface feature for thunderstorms to initiate. With the added
forcing for ascent due to the shortwave, storm mode will initially
be supercellular in nature. With upscale growth, supercells will
become clusters of storms with a migration from large hail to
damaging winds as the main threats. There will be slightly more
low-level shear tomorrow, however, the overall tornado potential
will continue to remain low.

Afternoon thunderstorms will diminish closer to midnight as
daytime heating gradually wanes. Unfortunately, the boundary will
move very little and remain draped from northeast to southwest
across North Texas. This will set the stage for additional
thunderstorm development this weekend...additional details listed
below.

Hernandez

&&

.LONG TERM... /NEW/
Update:
The active weather will continue as we move into a new week.
Additional rounds of thunderstorms can be expected through Tuesday
before dry weather settles across the region. For details
regarding next week's forecast, see the discussion below.

Hernandez

Previous Discussion:
/Sunday through Thursday/

...Sunday through Monday Night...

On Sunday, the dryline will retreat further west, extending from
the Texas Hill Country through western Oklahoma. Aloft, a strong
upper-level disturbance will pivot from the Great Basin into the
Rockies. The primary disturbance, however, won't eject east of
the Rockies until Monday. As such, forcing for ascent will be weak
Sunday evening, resulting in very isolated storm coverage along
the dryline. Storms should mostly remain west of the I-35/35W
corridor and near the Red River should they develop. Any storm
Sunday evening will have the potential to be severe, with deep
layer shear supportive of organized updrafts and 3000-4000 J/kg of
SBCAPE. This will bring the potential for large hail and damaging
winds with any mature thunderstorm. Though non-zero, the tornado
threat will be low owing to weak low-level shear. Storms should
quickly dissipate after sunset due to continued weak forcing and
the redevelopment of a strong capping inversion.

On Monday, the primary upper-level vort max is expected to eject
out into the central Great Plains. This will induce surface
cyclogenesis somewhere in eastern Colorado or western Kansas. As
the low develops and tracks east, a cold front will approach the
area from the north, with a dryline draped from central Oklahoma
down the I-35 corridor into central Texas. East of the dryline, a
very warm and moist airmass will still be in place, with SBCAPE on
the order of 2500-3500 J/kg. PVA with the approach of the main
disturbance aloft will bring sufficient forcing for ascent to
develop scattered thunderstorms along the dryline by the late
afternoon/early evening hours. Exact storm coverage remains
uncertain at this time, but should be more widespread than any
convection on Sunday. As storms mature and move off the dryline,
abundant SBCAPE, strong deep layer shear, and 0-1km SRH in excess
of 200 m2/s2 will be favorable for all modes of severe weather,
particularly for any discrete storms that can persist into the
early overnight hours with the development of the low-level jet.
Exact timing and coverage remain uncertain at this point, as this
will be determined by the progression of the upper-level
disturbance and the strength of the capping inversion during the
daytime hours.

...Tuesday through Thursday...

By Tuesday, a cold front will move through the region. Isolated
thunderstorms along the front during the morning hours will become
more widespread as the day progresses. At this time, it looks like
the front should push east of our area before peak heating and
the greatest potential for storms gets underway. Regardless,
there will be enough deep layer shear and instability in place to
support organized convection, so will have to continue monitoring
for the potential of additional strong to severe thunderstorms
during the early afternoon hours.

Behind the front and through the middle of next week, temperatures
will return to near or slightly below normal. Highs should be in
the upper 70s and low 80s, with nighttime lows dropping into the
upper 50s/low 60s. High pressure will dominate behind the front,
supportive of dry weather Tuesday evening through Thursday.

Darrah

&&

.AVIATION... /NEW/
/18Z TAFs/

A mix of VFR and MVFR is ongoing across North and Central Texas
due to low clouds and hazy conditions. The main focus will be the
development of thunderstorms this afternoon, likely closer to 20Z.
Storm initiation will likely occur over D10 with impacts to North
Texas air traffic looking likely. There will be threat for very
large hail, along with gusty winds. A temporary northerly wind
shift will be possible at all sites this afternoon and evening.
For now, this is being advertised in all North Texas TAF sites. If
confidence increases for KACT, a temporary wind shift will have
to be included in subsequent TAF sites. Storm chances will be
rather short-lived as they move off to the east.

Tonight, low clouds will once again arrive at all TAF sites,
generally in the MVFR category. The probability for IFR remains
low at this time.

Tomorrow, another wave of thunderstorms will impact D10 around
20Z. VCTS has now been added to the KDFW TAF at 20Z. Expect timing
refinements over the next 24 hours as models converge on
timing/coverage.

Hernandez

&&

.SPOTTER INFORMATION STATEMENT...
Spotter activation may be requested along and east of I-35 this
afternoon. Even if activation is not locally requested, any
reports of hazardous weather to the National Weather Service are
appreciated.

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    72  90  72  88  72 /  30  50  30  20  20
Waco                74  92  71  92  72 /  50  40  20  10  10
Paris               66  87  69  85  69 /  30  60  40  20  20
Denton              67  91  69  87  69 /  10  40  30  30  20
McKinney            68  90  70  85  71 /  20  50  30  20  20
Dallas              71  92  71  88  72 /  40  50  30  20  20
Terrell             70  88  71  87  72 /  70  50  30  20  10
Corsicana           73  90  73  91  74 /  70  40  30  10   5
Temple              74  93  71  93  74 /  30  40  20  10   5
Mineral Wells       68  92  69  91  70 /   5  40  20  30  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

In the hours before

Special weather statement, May 16, 4:05 PM CST, 56 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
505 PM CDT Fri May 16 2025

TXZ118-162230-
Tarrant TX-
505 PM CDT Fri May 16 2025

...A strong thunderstorm will impact portions of central Tarrant
County through 530 PM CDT...

At 504 PM CDT, Doppler radar was tracking a strong thunderstorm over
Westworth Village, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Fort Worth, Sansom Park, River Oaks, and Westworth Village around
  510 PM CDT.
  North Richland Hills, Haltom City, and Saginaw around 515 PM CDT.
  Richland Hills, Hurst, and Watauga around 520 PM CDT.

Other locations impacted by this storm include Lake Arlington, Lake
Worth, Westover Hills, Benbrook Lake, and Westlake.

This includes the following highways...
 Interstate 35W between mile markers 46 and 61.
 Interstate 20 between mile markers 426 and 437.
 Interstate 30 between mile markers 3 and 32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Texas.

&&

LAT...LON 3276 9703 3262 9746 3276 9755 3298 9718
TIME...MOT...LOC 2204Z 241DEG 31KT 3272 9743

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Shamburger
Special weather statement, May 16, 4:31 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
531 PM CDT Fri May 16 2025

TXZ103-118-119-162315-
Denton TX-Tarrant TX-Dallas TX-
531 PM CDT Fri May 16 2025

...A strong thunderstorm will impact portions of southeastern Denton,
northeastern Tarrant and northwestern Dallas Counties through 615 PM
CDT...

At 531 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hurst, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Euless, North Richland Hills, Fort Worth, Colleyville, Bedford,
  Arlington, Grapevine, and Hurst around 535 PM CDT.
  Southlake and DFW Intl Airport around 540 PM CDT.
  Irving around 545 PM CDT.
  Dallas and Coppell around 550 PM CDT.
  Carrollton and Farmers Branch around 555 PM CDT.
  Hebron and Addison around 605 PM CDT.

Other locations impacted by this storm include Lake Arlington,
Grapevine Lake, Dalworthington Gardens, and Lewisville Lake.

This includes the following highways...
 Interstate 35W between mile markers 51 and 60.
 Interstate 35E between mile markers 429 and 451.
 Interstate 30 between mile markers 16 and 39.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Texas.

&&

LAT...LON 3268 9728 3285 9738 3309 9693 3280 9676
TIME...MOT...LOC 2231Z 242DEG 26KT 3283 9719

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Shamburger
Special weather statement, May 16, 4:36 PM CST, 25 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
536 PM CDT Fri May 16 2025

TXZ117-131-133-162315-
Hood TX-Parker TX-Johnson TX-
536 PM CDT Fri May 16 2025

...A strong thunderstorm will impact portions of northwestern
Johnson, southeastern Parker and Hood Counties through 615 PM CDT...

At 536 PM CDT, Doppler radar was tracking strong thunderstorms near
Oak Trail Shores, or 5 miles northwest of Granbury, moving east at
25 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Oak Trail Shores around 540 PM CDT.
  Granbury around 545 PM CDT.

Other locations impacted by this storm include Tolar, Lake Granbury,
Acton, Stockton Bend, Waples, Tin Top, Horseshoe Bend, Annetta South,
Cresson, and DeCordova.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Texas.

&&

LAT...LON 3235 9799 3251 9806 3271 9755 3242 9755
TIME...MOT...LOC 2236Z 250DEG 23KT 3247 9794

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Shamburger

The radar

The Dallas/Ft Worth radar (KFWS), 51 km away, was scanning. The volume nearest the first event began at 23:00 UTC.

Open the radar archive at this moment

Event by event

40 hail, 16 thunderstorm wind. Local standard time, as filed.

Hail, Hood

When
May 16, 5:01 PM CST
Where
Hood County, 1.38 mi S of Thorp Spg
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.450, -97.830

A trained spotter reported quarter sized hail 1 mile north of 377.

Hail, Hood

When
May 16, 5:09 PM CST
Where
Hood County, 1.5 mi SSW of Waples
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
32.460, -97.730

A trained spotter reported 1 to 1.25 inch hail.

Hail, Johnson

When
May 16, 5:16 PM CST
Where
Johnson County, 3.45 mi N of Godley
Measured
2.5 in hail
Property damage
$12,000
Reported by
Trained Spotter
Coordinates
32.500, -97.530

A trained spotter reported 2 to 2.5 inch hail in Godley.

Hail, Tarrant

When
May 16, 5:25 PM CST
Where
Tarrant County, 2.15 mi NNE of Arlington
Measured
1 in hail
Reported by
Social Media
Coordinates
32.760, -97.110

Hail, Johnson

When
May 16, 5:27 PM CST
Where
Johnson County, 4.5 mi NNE of Godley
Measured
1.25 in hail
Reported by
Public
Coordinates
32.510, -97.500

Multiple reports of quarter to half dollar hail.

Hail, Lampasas

When
May 16, 5:30 PM CST
Where
Lampasas County, 1.9 mi ESE of Lometa Arpt
Measured
1.75 in hail
Property damage
$11,000
Reported by
Social Media
Coordinates
31.220, -98.440

A Facebook photo showed spiky hail of at least 2 inches in diameter.

Hail, Johnson

When
May 16, 5:45 PM CST
Where
Johnson County, 0.69 mi S of Joshua
Measured
2.75 in hail
Property damage
$15,000
Reported by
Social Media
Coordinates
32.460, -97.380

A Facebook video showed golf ball to baseball size hail near Joshua.

Hail, Johnson

When
May 16, 5:49 PM CST
Where
Johnson County, 2.76 mi N of Egan
Measured
1.2 in hail
Reported by
Emergency Manager
Coordinates
32.490, -97.300

Emergency manager reported 1.2 inch hail south of Burleson.

Hail, Lampasas

When
May 16, 5:49 PM CST
Where
Lampasas County, 7.01 mi N of Adamsville
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
31.400, -98.150

Emergency manager relayed a photo of quarter to half dollar sized hail.

Hail, Johnson

When
May 16, 5:50 PM CST
Where
Johnson County, 2.99 mi WNW of Burleson
Measured
1.75 in hail
Property damage
$9,000
Reported by
Public
Coordinates
32.540, -97.370

Thunderstorm Wind, Johnson

When
May 16, 6:00 PM CST
Where
Johnson County, 0.69 mi S of Lillian
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
Public
Coordinates
32.490, -97.200

A public report indicated considerable wind damage around the FM 917 and FM 2738 area near Lillian. Several trees were blown down, sheds damaged, and an RV was turned on its side.

Hail, Ellis

When
May 16, 6:15 PM CST
Where
Ellis County, 1.36 mi WNW of Midlothian
Measured
1 in hail
Reported by
Social Media
Coordinates
32.490, -97.000

Hail, Ellis

When
May 16, 6:18 PM CST
Where
Ellis County, 2.71 mi ENE of Mountain Peak
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
32.440, -96.980

A trained spotter reported quarter to ping pong ball size hail.

Hail, Ellis

When
May 16, 6:19 PM CST
Where
Ellis County, 3.76 mi WNW of Mountain Peak
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.440, -97.080

A trained spotter reported quarter sizeD hail and estimated wind gusts of 30-45 mph.

Hail, Ellis

When
May 16, 6:20 PM CST
Where
Ellis County, 0.9 mi SE of Mountain Peak
Measured
2 in hail
Reported by
Social Media
Coordinates
32.410, -97.010

Hail, Ellis

When
May 16, 6:38 PM CST
Where
Ellis County, 1.5 mi NNE of Waxahachie
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
32.420, -96.840

Broadcast media reported nickel to quarter size hail.

Hail, Bosque

When
May 16, 6:58 PM CST
Where
Bosque County, Cranfills Gap
Measured
1 in hail
Reported by
Public
Coordinates
31.770, -97.830

Hail, Ellis

When
May 16, 7:00 PM CST
Where
Ellis County, 0.69 mi N of Ennis
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
32.340, -96.630

Broadcast media relayed a photo of quarter sized hail in north Ennis.

Hail, Ellis

When
May 16, 7:00 PM CST
Where
Ellis County, 1.5 mi SSW of Garrett
Measured
2 in hail
Reported by
Public
Coordinates
32.350, -96.660

Hail, Ellis

When
May 16, 7:07 PM CST
Where
Ellis County, Sonoma
Measured
1.25 in hail
Reported by
Broadcast Media
Coordinates
32.330, -96.620

Broadcast media reported measured 1.25 inch hail.

Hail, Bosque

When
May 16, 7:23 PM CST
Where
Bosque County, 1.38 mi N of Meridian
Measured
2.11 in hail
Property damage
$11,000
Reported by
Broadcast Media
Coordinates
31.940, -97.650

Broadcast media relayed a photo of measured 2.11 inch hail.

Hail, Bosque

When
May 16, 7:26 PM CST
Where
Bosque County, 2.38 mi SSW of Morgan
Measured
2.76 in hail
Property damage
$12,000
Reported by
Broadcast Media
Coordinates
31.990, -97.640

Broadcast media relayed a photo of measured 2.76 inch hail.

Hail, Bosque

When
May 16, 7:28 PM CST
Where
Bosque County, 1.81 mi SW of Kopperl
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.050, -97.520

A trained spotter reported quarter sized hail between Kopperl and Lakeside Village.

Hail, Henderson

When
May 16, 7:33 PM CST
Where
Henderson County, 4.09 mi W of Aley
Measured
1.5 in hail
Reported by
Emergency Manager
Coordinates
32.330, -96.320

An emergency manager reported quarter to ping pong ball size hail south of Kemp.

Thunderstorm Wind, Navarro

When
May 16, 8:15 PM CST
Where
Navarro County, 1.5 mi NNE of Goodnight
Measured
56 kt (64 mph) estimated gust
Reported by
Social Media
Coordinates
32.140, -96.160

Large trees were blown down on the westbound lanes of Hwy 31 between Kerens and Trinidad, with tops of other trees also blown out.

Hail, Henderson

When
May 16, 8:28 PM CST
Where
Henderson County, 1.5 mi SSE of Trinidad
Measured
2.5 in hail
Property damage
$12,000
Reported by
Public
Coordinates
32.130, -96.090

Report from mPING: Tennis Ball (2.50 in.).

Hail, Henderson

When
May 16, 8:30 PM CST
Where
Henderson County, 2.44 mi WSW of Malakoff
Measured
2 in hail
Property damage
$9,000
Reported by
Public
Coordinates
32.160, -96.060

Report from mPING: Hen Egg (2.00 in.).

Hail, Johnson

When
May 16, 8:30 PM CST
Where
Johnson County, 1.5 mi NNW of Alvarado Hardgrave A
Measured
1.75 in hail
Property damage
$7,000
Reported by
Amateur Radio
Coordinates
32.370, -97.210

Hail, Kaufman

When
May 16, 9:17 PM CST
Where
Kaufman County, Crandall
Measured
1.75 in hail
Property damage
$7,000
Reported by
Public
Coordinates
32.630, -96.450

A Facebook photo showed golfball size hail in Crandall.

Hail, Kaufman

When
May 16, 9:21 PM CST
Where
Kaufman County, 2.07 mi S of Crandall
Measured
1 in hail
Reported by
Public
Coordinates
32.600, -96.450

Report from mPING: Quarter (1.00 in.).

Thunderstorm Wind, Kaufman

When
May 16, 9:30 PM CST
Where
Kaufman County, 1.35 mi ENE of Talty
Measured
58 kt (67 mph) estimated gust
Property damage
$10,000
Reported by
Fire Department/Rescue
Coordinates
32.690, -96.360

Fire and rescue reported roof damage to a home, and a carport displaced 3 miles south of Lawrence.

Hail, Kaufman

When
May 16, 9:37 PM CST
Where
Kaufman County, Terrell
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
32.730, -96.280

Thunderstorm Wind, Kaufman

When
May 16, 9:41 PM CST
Where
Kaufman County, 2.82 mi NNE of Terrell Wallace Arpt
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Fire Department/Rescue
Coordinates
32.770, -96.310

The Terrell Volunteer Fire Department reported that an 18 wheeler was overturned on Interstate 20 in Terrell.

Hail, Palo Pinto

When
May 17, 3:48 PM CST
Where
Palo Pinto County, 6.25 mi S of Brazos
Measured
1 in hail
Reported by
Public
Coordinates
32.580, -98.110

Report from mPING: Quarter (1.00 in.).

Hail, Palo Pinto

When
May 17, 4:22 PM CST
Where
Palo Pinto County, 1.35 mi ENE of Mineral Wells
Measured
1 in hail
Reported by
Social Media
Coordinates
32.810, -98.080

Quarter sized hail was reported in Mineral Wells via social media pictures.

Thunderstorm Wind, Hill

When
May 17, 4:31 PM CST
Where
Hill County, 1.5 mi SSE of Whitney
Measured
52 kt (60 mph) estimated gust
Property damage
$9,000
Reported by
Emergency Manager
Coordinates
31.950, -97.320

Emergency manager reported roof and awning damage on Jefferson St. in Whitney.

Hail, Hill

When
May 17, 4:36 PM CST
Where
Hill County, 2.44 mi WNW of Whitney
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
31.980, -97.370

Quarter sized hail was reported at Juniper Cove Marina on Lake Whitney.

Hail, Jack

When
May 17, 4:40 PM CST
Where
Jack County, 0.9 mi SE of Jolpin
Measured
1.5 in hail
Reported by
Broadcast Media
Coordinates
33.090, -97.990

Ping pong ball size hail was reported in Joplin.

Thunderstorm Wind, Parker

When
May 17, 4:40 PM CST
Where
Parker County, Agnes
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
32.980, -97.770

Emergency manager reported trees down in the 100 block of Bonita Drive.

Hail, Jack

When
May 17, 4:41 PM CST
Where
Jack County, 0.9 mi SE of Jolpin
Measured
3.25 in hail
Property damage
$17,000
Reported by
Storm Chaser
Coordinates
33.090, -97.990

Storm chaser photo showed a hail stone approximately 3.25 inches long by 2.5 inches wide fell in Joplin.

Thunderstorm Wind, Jack

When
May 17, 4:42 PM CST
Where
Jack County, 0.69 mi S of Jolpin
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
33.090, -98.000

Broadcast media reported 70 mph estimated winds in Joplin.

Thunderstorm Wind, Wise

When
May 17, 4:45 PM CST
Where
Wise County, 2.31 mi W of Paradise
Measured
61 kt (70 mph) estimated gust
Property damage
$12,000
Reported by
Social Media
Coordinates
33.150, -97.690

Several Facebook reports relayed numerous trees down in and around Paradise with some outbuildings damaged.

Thunderstorm Wind, Wise

When
May 17, 4:50 PM CST
Where
Wise County, 3.6 mi SE of Bridgeport
Measured
61 kt (70 mph) estimated gust
Property damage
$4,000
Reported by
Storm Chaser
Coordinates
33.180, -97.730

Storm chaser video showed several trees blown down onto Hwy 114 between Bridgeport and Paradise.

Thunderstorm Wind, Wise

When
May 17, 4:50 PM CST
Where
Wise County, 0.9 mi SE of Bridgeport
Measured
61 kt (70 mph) estimated gust
Property damage
$7,000
Reported by
Social Media
Coordinates
33.210, -97.760

Social media reports showed numerous trees were blown down across Bridgeport and surrounding areas. It was reported 20 large trees were blown down at the Bridgeport Country Club.

Hail, Wise

When
May 17, 4:53 PM CST
Where
Wise County, 2.97 mi WSW of Bridgeport Muni Arpt
Measured
2.75 in hail
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
33.160, -97.880

Baseball sized hail was reported just south of Runaway Bay.

Hail, Wise

When
May 17, 4:56 PM CST
Where
Wise County, 1.35 mi WNW of Bridgeport Muni Arpt
Measured
1.5 in hail
Reported by
Public
Coordinates
33.180, -97.850

Report of 1.5 inch hail from mPING.

Hail, Wise

When
May 17, 4:59 PM CST
Where
Wise County, 2.31 mi W of Bridgeport Muni Arpt
Measured
1 in hail
Reported by
Public
Coordinates
33.170, -97.870

Report of 1 inch hail from mPING.

Thunderstorm Wind, Denton

When
May 17, 5:21 PM CST
Where
Denton County, Denton Muni Arpt
Measured
58 kt (67 mph) measured gust
Reported by
ASOS
Coordinates
33.200, -97.200

KDTO ASOS reported a 58 kt / 67 mph wind gust.

Thunderstorm Wind, Cooke

When
May 17, 5:25 PM CST
Where
Cooke County, 0.58 mi W of Prairie Pt
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Fire Department/Rescue
Coordinates
33.500, -97.490

Thunderstorm winds were estimated around 60-65 mph on FM 922 at Montague-Cooke County line. Tree damage was reported in the area and other objects were moved around.

Hail, Cooke

When
May 17, 5:31 PM CST
Where
Cooke County, Muenster
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
33.650, -97.380

Emergency manager reported quarter size hail in Muenster.

Hail, Cooke

When
May 17, 5:38 PM CST
Where
Cooke County, Muenster
Measured
1.75 in hail
Property damage
$7,000
Reported by
Social Media
Coordinates
33.650, -97.380

Hail, Cooke

When
May 17, 5:50 PM CST
Where
Cooke County, 0.69 mi N of Svells Bend
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
33.840, -97.250

Half dollar size hail was reported at CR 437 and CR 408 in Cooke County.

Thunderstorm Wind, Grayson

When
May 17, 6:08 PM CST
Where
Grayson County, 1.5 mi SSE of Dixie
Measured
52 kt (60 mph) estimated gust
Property damage
$7,000
Reported by
Emergency Manager
Coordinates
33.700, -96.910

Emergency manager reported 60 mph winds near and north of Whitesboro. Damage was reported along HWY 377 at Ferguson Rd north of Whitesboro.

Thunderstorm Wind, Grayson

When
May 17, 6:24 PM CST
Where
Grayson County, 0.9 mi NE of Pottsboro
Measured
65 kt (75 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
33.760, -96.660

The emergency manager reported roof damage at a pharmacy and trees down along FM 120 in Pottsboro. Broadcast media showed the metal roof of the pharmacy had been peeled off and was laying in FM 120.

Thunderstorm Wind, Grayson

When
May 17, 6:27 PM CST
Where
Grayson County, 0.9 mi NW of Denison
Measured
61 kt (70 mph) estimated gust
Property damage
$7,000
Reported by
Social Media
Coordinates
33.760, -96.560

Many Facebook reports relayed numerous trees down across Denison with widespread power outages.

Thunderstorm Wind, Lamar

When
May 17, 7:27 PM CST
Where
Lamar County, 0.9 mi NE of Medill
Measured
61 kt (70 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
33.790, -95.390

Numerous trees were down from the Novice community northeastward into Red River County.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1262003, 1262004, 1262005, 1262006, 1262008, 1262009, 1262010, 1262011, 1262012, 1262015, 1262117, 1262016, 1262017, 1262018, 1262019, 1262020, 1262021, 1262022, 1262023, 1262024, 1262025, 1262026, 1262027, 1262028, 1262118, 1262030, 1262031, 1262032, 1262033, 1262034, 1262120, 1262035, 1262122, 1262037, 1262038, 1264621, 1262039, 1262040, 1264628, 1262042, and more.